MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ANTERIOR CERVICAL PLATE ASSEMBLY, 4-LEVEL, 064 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE, INC. ANTERIOR CERVICAL PLATE ASSEMBLY, 4-LEVEL, 064 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71004-064
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation possible at this time.The implants have not been returned.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
During a revision case, the surgeon placed all screws into plate.One of the screws went through the plate causing removal of the entire construct.The event caused the surgery to be delayed approximately 1.5 to 2 hours.
 
Additional Manufacturer Narrative
Review of the device history records revealed no manufacturing, processing or design related irregularities.The trestle luxe plate was found to be properly manufactured and released in accordance with the device master record.Visual inspection found posterior damage to one of the thru holes where the screw passed completely thru the plate.Previous engineering investigation determined that this type of occurrence is the results of over angulation of the anchoring plate screw.Both the surgical technique (lit-84315) and instructions for use (ins-048) state; the surgeon must take great care to properly position bone screw holes when using the variable drill guide and self-centering awl.Excessively converging hole patterns may prohibit proper seating of the bone screws.Hole patterns angled beyond 9° may prohibit proper seating.

Brand Name
ANTERIOR CERVICAL PLATE ASSEMBLY, 4-LEVEL, 064 MM (TI-6AI-4V ELI, NITINOL)
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key8120883
Report Number2027467-2018-00086
Device Sequence Number18895281
Product Code KWQ
UDI-Device Identifier00844856067189
UDI-Public(01)00844856067189(10)711401
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71004-064
Device Catalogue Number71004-064
Device Lot Number711401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age46 YR